TRAUMEEL Injection Solution
Oct 14, 2012
Hi, I am hiv pos and have been for almost 3 years I have a CD4 count of 1100 and I am undetectable with no other health issues from my last test a few weeks ago. I started Atripla only a few months after my diagnosis against my doctors advice, she advise me to wait but I didn't like the idea of waiting so I started Atripla soon after my diagnosis, It had been a total of about 9 months since infection. When I started Atripla within two weeks I was undetectable and have stayed that way ever since treatment always with a high CD4 count, I had previous keloid scaring and was recommend to receive TRAUMEEL Injection Solution from a spa I went to, I was not responsible and didn't look up to see if there were any interaction with my Atripla I received injection every two weeks for I think two months, then I started to feel unwell, I had a rash and flu like symptoms I stop the TRAUMEEL Injections and then looked into the the formula of the solution which is what I should have done from the beginning. The solution contains ST Johns wart which is prohibited and other compounds that is not recommended, 5 months after the injections I had my blood work done with great results like I said CD4 1100 very high and undetectable VL, my concern is resistance and my questions is do you think I can still have drug resistance because of this, my doctor tells me no it would have occurred by now but I have read where resistance can take up to six months? what is your thoughts on time frame for this is my case? Thank you. Chad
Response from Dr. Young
Hello Chad and thanks for posting.
The potential for drug-drug interactions with HIV medications can be an issue for toxicity and effectiveness.
You're correct that among it's 14 herbal components, Traumeel contains St. Johns wort (Hypericum perforatum). It's often the case that combination over-the-counter supplements and remedies often obscure the names of all the ingredients. it's not recommended to take St. Johns wort with efavirenz, since the combination lowers the level of this HIV medication (as well as others).
Fortunately, if your viral load has remained undetectable through this, there's little chance that you've developed drug resistance. It's good that you informed your doctor about this, and it would seem that appropriate monitoring of your viral load has been done.
Hope that helps, BY
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Enlarged Lymph Nodes After Giving Oral Worried I Have HIV
- Fever After Sex With Hooker Worried I Have HIV
- Loose Stool After Swallowing Sperm Worried I Have HIV
- Muscle Ache After Masturbation Sign Of HIV AIDS
- Sore On Tongue After Licking Anus Worried I Have HIV
- How Can Chlamydia Effect A Person's Everyday Life?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.